Sign in to follow this  
Followers 0
Onemorestep

Keppra and rare symptoms

4 posts in this topic

So in the last week of august this year I started keppra and had enormous success with cessation of the cognitive and emotional aspects of hppd. It was truly more than I could ever have wished for in a single drug. However I did notice my hair started falling out a lot more than usual. Especially in the shower. I always had tons of hair so it took me a while to notice that it was indeed thinner. But by the time i stopped taking it its gotten a lot thinner. Ive always had the kind of hair where i would need to use product to keep it from being so poofy. Now i dont need to which is a place but it is noticeably thinner especially at my widows peak. The hair loss seems to be permanent.

 Unfortunately, I took some ritalin at the end of september (not knowing that this is one stimulant that should deff not be used by people with hppd) and it caused some strange reaction in the state of my hppd and the keppra started giving me extreme physical anxiety in my stomach when taken. So i titrated off it. This is where the second and most scary fucking drug side effect I have ever had developed-- I got peyronies disease. For those of you who are unfamiliar with peyronies it is when scar tissue forms in the penile tissue and causes changes in length, girth, and shape of the penis. Its taken a few months but the pain has subsided for the most part and the change in shape has seemed to stop but holy shit it was and still is scary. Last time I tried to take even a small dose of keppra in january it caused penile pain for a while.

Now some might ask how I know this was the keppra? I guess i cannot prove it for sure in any way but I do remember how last year I took oxiracetam (keppra is in the same class of drugs) and when I went off of it I got peyronies in my perineum region. It didnt effect the actual size of my penis so I didnt think much of it. However it happened overnight and right after I stopped taking the drug. I found one person on the internet who also noticed after starting keppra they got peyronies and am soon to be in contact with a man on a peyronies forum who suffers from it due to racetam use. 

 

Now Im only posting this so people can know that keppra can sometimes cause very odd and unusual symptoms. As can all racetams. They are powerful drugs. I still believe everyone with hppd should try keppra though. It truly can change your life! Im still deciding whether i would rather have these symptoms go away so i can feel again even if I lose my penis. Scary thoughts.

 

soon i will be seeing a neurologist and im going to try and figure out exactly why keppra was helping me although its a very unresearched drug so im not too hopeful.

 

hope you are all well,

Onemorestep

0

Share this post


Link to post
Share on other sites

People in the States pay a lot of money to enhance the size of their member and you got it included with HPPD reduction? Sounds like a win-win! Kidding, kidding, kidding. Don't mean to be irreverent, just trying to make light the situation. Talk about a real sophie's choice though... 

This is why big pharma scares me. I've had nothing but awful experiences with over-the-counter meds. Between benzo withdrawal, insomnia, symptoms worsening and anisocoria I'm done with trying meds. Not trying to disparage anyone who's had success with them, just saying there's certain people who they work for and certain people who can't seem to tolerate them at all. Hell, I can't even handle excess sugar let alone caffeine so I'm just hyper sensitive. 

Thanks for sharing though. These types of threads are important so that people are aware of the risks. 

0

Share this post


Link to post
Share on other sites

Hahah I guess I should specify it SHRUNK my member xD and still I have pain months after the initial reduction. If I have sex and hurt it in any way it will form scar tissue within a few days too. 

 

Scary shit.

I should mention I always have the 1 percent rare reactions to drugs. So if you aren't overly sensitive go ahead and explore I just am not one of those people who can do it safely it seems. Shame. It really improved my quality of life.

0

Share this post


Link to post
Share on other sites
9 hours ago, Onemorestep said:

I should mention I always have the 1 percent rare reactions to drugs. So if you aren't overly sensitive go ahead and explore I just am not one of those people who can do it safely it seems. Shame. It really improved my quality of life.

I'm the exact same way. I think HPPD makes us more susceptible to those side effects. In general I've had tons of success going the natural route though. There's all kinds of herbal remedies to mental health issues that, as far as I can tell, work just as well as pharmaceuticals and are of course much safer. 

0

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0